Drug-induced Corneal Epithelial changes
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Drugs across many pharmacologic classes induce corneal epithelial changes. Many of these drugs have cationic amphiphilic structures, with a hydrophobic ring and hydrophilic cationic amine side chain that allow them to cross cell membranes. These drugs lead to intracellular phospholipid accumulation, often manifested in the cornea by vortex keratopathy, with no effect on visual acuity and few ocular symptoms. Other drugs, notably antineoplastic agents, produce a fine diffuse corneal haze, sometimes accompanied by decreased vision that can be dose limiting. Still, other medications cause crystalline epithelial precipitation that might require debridement for resolution. An understanding of the variety of drugs involved, the multiple mechanisms responsible, and the systemic diseases that produce similar changes can lead to improved management strategies for patients with corneal epithelial deposits.

https://goo.gl/m51FOn
Dr. H●●●l S●●h and 6 others like this
Like
Comment
Share